PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Characterization of the torsion of the Jacobians of two families of hyperelliptic curves

Volume 161 / 2013

Tomasz Jędrzejak Acta Arithmetica 161 (2013), 201-218 MSC: Primary 11G10, 11G30; Secondary 11G20, 11L10. DOI: 10.4064/aa161-3-1

Abstract

Consider the families of curves $C^{n,A}:y^{2}=x^{n}+Ax$ and $C_{n,A}:y^{2}=x^{n}+A$ where $A$ is a nonzero rational. Let $J^{n,A}$ and $J_{n,A}$ denote their respective Jacobian varieties. The torsion points of $C^{3,A}( \mathbb {Q}) $ and $C_{3,A}( \mathbb {Q}) $ are well known. We show that for any nonzero rational $A$ the torsion subgroup of $J^{7,A}( \mathbb {Q}) $ is a 2-group, and for $A\not =4a^{4},-1728,-1259712$ this subgroup is equal to $J^{7,A}( \mathbb {Q}) [ 2] $ (for a excluded values of $A$, with the possible exception of $A=-1728$, this group has a point of order 4). This is a variant of the corresponding results for $J^{3,A}$ ($A\not =4$) and $J^{5,A}$. We also almost completely determine the $\mathbb {Q}$-rational torsion of $J_{p,A}$ for all odd primes $p$, and all $A\in \mathbb {Q}\setminus \{ 0\} $. We discuss the excluded case (i.e. $A\in ( -1) ^{( p-1) /2}p\mathbb {N}^{2}$).

Authors

  • Tomasz JędrzejakInstitute of Mathematics
    University of Szczecin
    Wielkopolska 15
    70-451 Szczecin, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image